Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Ok, I've been on accutane for 6 months, finished last june, but now the after effect is a red nose. It was really bright red, it got lowered by using rosacea cream.

I re-visited my dermatologist, and he said that I would have to go back on accutane. See, I told him that wouldn't help, because I've been on accutane, it didn't do much good.

So he said to go for laser as my last option.

I read the sticky topic above, and it says :

Post-inflammatory pigmentation is discoloration of the skin at the site of a healed or healing inflamed acne lesion. It occurs more frequently in darker-skinned people, but occasionally is seen in people with white skin. Early treatment by a dermatologist may minimize the development of post-inflammatory pigmentation. Some post-inflammatory pigmentation may persist for up to 18 months, especially with excessive sun exposure. Chemical peeling may hasten the disappearance of post-inflammatory pigmentation.

In july of last year, almost 2 weeks after the end of accutane, I sunbathed in egypt for a whole month, every day. I think that is the reason why it is so red, and it won't go away. I must have not given it time to heal.

Now I do not know what to do. I don't want to do laser, cause it's expensive and I will be unsociable for at least 2 weeks.

HELP!

Share this post


Link to post
Share on other sites

i think all that sun didnt help much - it is so important to use sunblock with a high SPF during the course and the months following the termination of the medication - as for treatments, i would suggest getting a second opinion - but the doctor always knows best

good luck smile.gif

Ok, I've been on accutane for 6 months, finished last june, but now the after effect is a red nose. It was really bright red, it got lowered by using rosacea cream.

I re-visited my dermatologist, and he said that I would have to go back on accutane. See, I told him that wouldn't help, because I've been on accutane, it didn't do much good.

So he said to go for laser as my last option.

I read the sticky topic above, and it says :

Post-inflammatory pigmentation is discoloration of the skin at the site of a healed or healing inflamed acne lesion. It occurs more frequently in darker-skinned people, but occasionally is seen in people with white skin. Early treatment by a dermatologist may minimize the development of post-inflammatory pigmentation. Some post-inflammatory pigmentation may persist for up to 18 months, especially with excessive sun exposure. Chemical peeling may hasten the disappearance of post-inflammatory pigmentation.

In july of last year, almost 2 weeks after the end of accutane, I sunbathed in egypt for a whole month, every day.  I think that is the reason why it is so red, and it won't go away. I must have not given it time to heal.

Now I do not know what to do. I don't want to do laser, cause it's expensive and I will be unsociable for at least 2 weeks.

HELP!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×